Alert archive / Indiana / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 8, NWS Northern Indiana

April 10, 1999LaPorte County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Apr 10, 1999, 6:44 PM CDT for LaPorte County, Indiana. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 10, 1999, 6:44 PM CDT (23:44 UTC)
Expired
Apr 10, 1999, 7:45 PM CDT
In force
61 min
Issued by
NWS Northern Indiana
Area
Whole counties

County LaPorte County, IN

What was reported inside it

TimeReportWhereRemark
Apr 10, 7:00 PM CDTHail 1.5La Porte, INHail caused some roof and auto damage in town due to the extended hail fall with several inchesaccumulating in some parts of town.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:25 PM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Apr 10, 2:25 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
225 PM EST SAT APR 10 1999

SORRY FOR THE LATE AND BRIEF AFD...BEEN DEALING WITH CRS.

ETA AND NGM IN GOOD AGREEMENT THROUGH TOMORROW MORNING WITH BRINGING
LOW EASTWARD INTO NORTHERN OHIO. SEVERE THREAT LOOKS QUITE SMALL IN
IWX CWA...WILL NOT MENTION STRONG OR SEVERE IN IWX ZONES.
ELEVATED GENERAL THUNDER IS STILL A GOOD BET THOUGH.

LOW MOVES ON BY TOMORROW KEEPING US COOL AND SHOWERY. WRAP-AROUND
MOISTURE TOMORROW NIGHT WILL CONTINUE THE SCATTERED SHOWERS.
THICKNESSES AND 850 TEMPS INDICATE A FEW FLAKES OF SNOW COULD MIX IN
WITH THE SHOWERS LATE SUNDAY NIGHT BUT ITS NOT SIGNIFICANT ENOUGH TO
WARRANT DEPRESSING THE PUBLIC BY MENTIONING IT IN THE FORECAST.

MONDAY WILL CONTINUE COOL AND CLOUDY AS LOW PRESSURE SPINS TO OUR
NORTHEAST AND HIGH PRESSURE SETTLES DOWN INTO THE UPPER PLAINS.

PREFER COOLER FAN/FMR TEMPS OVER FWC.

SBN WC 040/051 033/052 033 12754
FWA WC 041/052 035/053 034 12754
AOH WC 043/053 037/055 036 12754

.IWX...NONE

REAUGH

In the hours before

Special weather statement, Apr 10, 1:35 PM CDT, 5 hours 9 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-102234-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
135 PM EST SAT APR 10 1999

...SEVERE WEATHER NO LONGER EXPECTED TONIGHT...

THE LATEST INFORMATION SHOWS THAT OUR CHANCES OF SEVERE WEATHER
TONIGHT HAVE LESSENED QUITE A BIT.

AN AREA OF LOW PRESSURE WILL BE MOVING FROM KANSAS CITY TO THE
LOWER GREAT LAKES TONIGHT...WITH A WARM FRONT REACHING SOUTHEAST
FROM THE LOW AND A COLD FRONT EXTENDING SOUTHWARD. SEVERE
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN MISSOURI AND
MOVE INTO THE LOWER OHIO VALLEY THIS EVENING AND REMAIN SOUTH OF OUR
AREA.

WE STILL HAVE A CHANCE OF THUNDERSTORMS TONIGHT...AND SOME OF THE
STRONGER ONES COULD PRODUCE GUSTY WINDS AND SMALL HAIL. HOWEVER
SEVERE WEATHER IS NO LONGER EXPECTED IN NORTHERN INDIANA...
NORTHWEST OHIO...OR EXTREME SOUTHERN INDIANA.

SPOTTER ASSISTANCE IS NOT ANTICIPATED.

REAUGH
Special weather statement, Apr 10, 1:35 PM CDT, 5 hours 9 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-102234-

SEVERE WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
135 PM EST SAT APR 10 1999

...SEVERE WEATHER NO LONGER EXPECTED TONIGHT...

THE LATEST INFORMATION SHOWS THAT OUR CHANCES OF SEVERE WEATHER
TONIGHT HAVE LESSENED QUITE A BIT.

AN AREA OF LOW PRESSURE WILL BE MOVING FROM KANSAS CITY TO THE
LOWER GREAT LAKES TONIGHT...WITH A WARM FRONT REACHING SOUTHEAST
FROM THE LOW AND A COLD FRONT EXTENDING SOUTHWARD. SEVERE
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN MISSOURI AND
MOVE INTO THE LOWER OHIO VALLEY THIS EVENING AND REMAIN SOUTH OF OUR
AREA.

WE STILL HAVE A CHANCE OF THUNDERSTORMS TONIGHT...AND SOME OF THE
STRONGER ONES COULD PRODUCE GUSTY WINDS AND SMALL HAIL. HOWEVER
SEVERE WEATHER IS NO LONGER EXPECTED IN NORTHERN INDIANA...
NORTHWEST OHIO...OR EXTREME SOUTHERN MICHIGAN.

SPOTTER ASSISTANCE IS NOT ANTICIPATED.

REAUGH
Special weather statement, Apr 10, 1:35 PM CDT, 5 hours 9 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-102234-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
135 PM EST SAT APR 10 1999

...SEVERE WEATHER NO LONGER EXPECTED TONIGHT...

THE LATEST INFORMATION SHOWS THAT OUR CHANCES OF SEVERE WEATHER
TONIGHT HAVE LESSENED QUITE A BIT.

AN AREA OF LOW PRESSURE WILL BE MOVING FROM KANSAS CITY TO THE
LOWER GREAT LAKES TONIGHT...WITH A WARM FRONT REACHING SOUTHEAST
FROM THE LOW AND A COLD FRONT EXTENDING SOUTHWARD. SEVERE
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN MISSOURI AND
MOVE INTO THE LOWER OHIO VALLEY THIS EVENING AND REMAIN SOUTH OF OUR
AREA.

WE STILL HAVE A CHANCE OF THUNDERSTORMS TONIGHT...AND SOME OF THE
STRONGER ONES COULD PRODUCE GUSTY WINDS AND SMALL HAIL. HOWEVER
SEVERE WEATHER IS NO LONGER EXPECTED IN NORTHERN INDIANA...
NORTHWEST OHIO...OR EXTREME SOUTHERN INDIANA.

SPOTTER ASSISTANCE IS NOT ANTICIPATED.

REAUGH
Special weather statement, Apr 10, 1:35 PM CDT, 5 hours 9 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-102234-

SEVERE WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
135 PM EST SAT APR 10 1999

...SEVERE WEATHER NO LONGER EXPECTED TONIGHT...

THE LATEST INFORMATION SHOWS THAT OUR CHANCES OF SEVERE WEATHER
TONIGHT HAVE LESSENED QUITE A BIT.

AN AREA OF LOW PRESSURE WILL BE MOVING FROM KANSAS CITY TO THE
LOWER GREAT LAKES TONIGHT...WITH A WARM FRONT REACHING SOUTHEAST
FROM THE LOW AND A COLD FRONT EXTENDING SOUTHWARD. SEVERE
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN MISSOURI AND
MOVE INTO THE LOWER OHIO VALLEY THIS EVENING AND REMAIN SOUTH OF OUR
AREA.

WE STILL HAVE A CHANCE OF THUNDERSTORMS TONIGHT...AND SOME OF THE
STRONGER ONES COULD PRODUCE GUSTY WINDS AND SMALL HAIL. HOWEVER
SEVERE WEATHER IS NO LONGER EXPECTED IN NORTHERN INDIANA...
NORTHWEST OHIO...OR EXTREME SOUTHERN MICHIGAN.

SPOTTER ASSISTANCE IS NOT ANTICIPATED.

REAUGH
Local storm report, Apr 10, 6:37 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
637 PM EST SAT APR 10 1999

TIME(EST)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0633 PM    3 NW LA PORTE             IN    .75 INCH HAIL
04/10/99   LAPORTE                         SPOTTER REPORT
Local storm report, Apr 10, 6:37 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
637 PM EST SAT APR 10 1999

TIME(EST)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0633 PM    3 NW LA PORTE             IN    .75 INCH HAIL
04/10/99   LAPORTE                         SPOTTER REPORT

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 6:09 PM CDTSevere Thunderstorm WarningIWXLaPorte36 min
Apr 10, 6:38 PM CDTSevere Thunderstorm WarningIWXSaint Joseph62 min

Nearby

Severe Thunderstorm Warnings in Indiana, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data.